My WebMD Sign In, Sign Up

Ask Your Question

WebMD Answers

120 Characters remaining
120 Characters remaining
  • First, try and keep your question as short as possible.
  • Include specific words that will help us identify questions that may already have your answer.
  • If you don't find your answer, you can post your question to WebMD Experts and Contributors.

Close

Posted: | Report This Report Question |
Q.

mirena - should i consult doc?

Mirena placed April 2012 (after birth of child in february), no spotting until 2 months later when breast feeding stopped after which continued spotting which was lite and would come and go (here one day not the next). Starting this week it has become heavier and consistent with pin head size clotting off and on noticed. No pain at all nor discomfort. if anything irritated this "spotting" has not stopped, but gotten heavier...should i consult my doctor?

Related Topics: Head, Pain, Birth, Breastfeed, Spotting
 

Answers from Contributors (2)

1 Answer
1 Helpful Vote
A.

My daughter (who has not had a baby) has the mirena too. She was implanted about 1yr ago.  Had heavy bleeding for the 1st few months with huge clotting. I actually would have to pull the clot out of her and took her to the dr with the samples.  Now she only spots for few days - sometime with clots and sometimes no clots.  I think since you stopped nursing your hormones are changing again and that why you started spotting.  My daughter sometimes spots or has a period. I dont think anything is wrong.  Soon your uterus will adj to the medication and your periods/spotting will go away.  Thats what the dr informed us would happen w/my daughter.  She loves the mirena  for the most part.  She doesnt like the thickened discharge or the spotting which comes and goes. She doenst have her period anymore just spotting. But its better than having a baby or hormones going through your whole body like the pill or depo.  With the mirena the hormones are confined to just your uterus.  You'll be fine - soon it will go away..it just take a litlle bit of time for your body to adj.

The opinions expressed here are solely those of the User.down arrowThe opinions expressed here are solely those of the User.
User-generated content areas are not reviewed by a WebMD physician. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice. Please see the
bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

1 of 1 found this helpful
2 Answers
22 Helpful Votes
A.
I had the Mirena in for the full 5 years, and I remember having the spotting which happened for a while. But you are mentioning that the spotting is heavier and  having small clots. I think it would be wise and to just put your mind at rest that what you are experiencing is normal or needs to be looked at, because of this I would suggest you call your Dr's office and explain whats happening and they should get back to you either way to put your mind at rest.

This device worked wonders for me, I would stick with it unless your Dr tells you otherwise, good luck.

The opinions expressed here are solely those of the User.down arrowThe opinions expressed here are solely those of the User.
User-generated content areas are not reviewed by a WebMD physician. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice. Please see the
bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.